MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4412119
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dizziness (2194); Sweating (2444)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter read inaccurately high compared to her feelings/normal results.The complaint was classified based on customer service representative (csr) documentation.The patient advised the csr that on (b)(6) 2019 at 6.00pm, she obtained an inaccurately high result of ¿197 mg/dl¿ on the subject meter, compared to her feelings/normal results.Meter to feelings/normal results comparisons do not meet the criteria necessary for lfs to determine an inaccuracy.The patient stated that she manages her diabetes with a combination of diabetes medications (metformin; unspecified dosage, novolog; sliding scale and levemir; unspecified dosage).She stated that, around dinner time, she took her usual dose of medication (12 units of insulin) in response to the alleged inaccurate high reading.The patient explained that on (b)(6) 2019 at 12.38am, she experienced symptoms of ¿sweaty and dizzy¿.She stated that she performed another blood glucose test and obtained a reading of ¿56 mg/dl¿ she explained that she self-treated her symptoms with a glucose tablet and a glass of orange juice immediately after becoming symptomatic.At the time of troubleshooting, the csr confirmed that the correct unit of measure was used at the time of testing.The csr confirmed that the patient¿s test strips had been stored correctly and were within expiry date.The patient did not have control solution to test the meter and test strips at the time of the initial call.Replacement products have been sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking a dose of insulin based on alleged inaccurate high results obtained with the subject meter.
 
Additional Manufacturer Narrative
The lay user/patients meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.Lifescan also conducted an evaluation of the test strip lot and concluded that this lot did not breach the thresholds set for escalation and no systemic issue was observed.Analysis was not possible for the returned test strips due to unknown storage and handling preventing the allegation being physically investigated.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8494546
Report Number3008382007-2019-00849
Device Sequence Number11038887
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4412119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/27/2019
Device Age93 MO
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age55 YR
Patient Weight95